Note on the number of steady states for a two-dimensional Smoluchowski equation

Peter Constantin, Jesenko Vukadinovic

Research output: Contribution to journalArticle

32 Scopus citations

Abstract

Dynamics of concentrated polymer solutions are modelled by a Smoluchowski equation. At high concentrations, such solutions form liquid crystalline polymers of nematic structure. We prove that at high intensities the two-dimensional Smoluchowski equation possesses exactly two steady states, corresponding to the isotropic and the nematic phases.

Original languageEnglish (US)
Pages (from-to)441-443
Number of pages3
JournalNonlinearity
Volume18
Issue number1
DOIs
StatePublished - Jan 1 2005
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Physics and Astronomy(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Note on the number of steady states for a two-dimensional Smoluchowski equation'. Together they form a unique fingerprint.

  • Cite this